MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-100/I16-40
Medical Device Problem Codes Material Puncture/Hole (1504); Lack of Effect (4065)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 01/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation because they remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.H3 other text : device remains implanted.
 
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm (aaa) with the implantation of an afx2 bifurcated stent graft and an afx vela suprarenal on (b)(6), 2019.It was reported on (b)(6), 2024, that the patient was identified with an endoleak (indeterminate origin), potentially type 2, type 3a, or type 3b endoleak.This observation was made during a review of the patient's computed tomography (ct) scan on (b)(6), 2024.The patient is currently being monitored.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good-faith efforts to retrieve a reported adverse event/incident-related device, as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the afx2 indeterminate endoleak, determined to be a type iiib endoleak of the distal main body and a type ii endoleak of the inferior mesenteric artery, the complaint is confirmed.It was reported the abdominal aneurysm sac diameter was 3.7cm in (b)(6) 2022; however, this cannot conclusively be determined.Therefore, aneurysm enlargement is indeterminate.This is moderately consistent with the reported adverse event/incident.Device, user, procedure, or anatomy-relatedness of the type iiib endoleak complaint could not be determined.No contributing factors were identified for the type iiib endoleak.The type ii endoleak is most likely anatomy-related.No procedure-related harms for this complaint were identified.The final patient status was reported as being monitored.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: g3: awareness date ¿ updated.H6: medical device problem codes - remove 4065.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key18952430
Report Number3011063223-2024-00036
Device Sequence Number17913565
Product Code MIH
UDI-Device Identifier00818009014726
UDI-Public(01)00818009014726(17)190924
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/24/2019
Device Model NumberBEA25-100/I16-40
Device Lot Number1990035-011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/27/2024
Supplement Date Received by Manufacturer05/08/2024
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/10/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL 2036813005
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexMale